MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1744
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a bariatric sleeve procedure, the device did not seal.When sealing vessels, the surgeon heard an end tone and released the device, but the tissue was not sealed and bleeding resulted.Surgical intervention was required to prevent further bleeding by using manual clips and sutures in order to ligate the vessels.The device was removed and pressure applied.The vessels were ligated but took thirty minutes due to the bleeding.Blood loss was more than 500cc, however no transfusion was required.Ft10 generator was used during the event.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7295233
Report Number1717344-2018-00266
Device Sequence Number1354888
Product Code GEI
UDI-Device Identifier10884521181564
UDI-Public10884521181564
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K141153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2022
Device Model NumberLF1744
Device Catalogue NumberLF1744
Device Lot Number71390168X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2018
Initial Report FDA Received Date02/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;